Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Strictly regular elements in Freudenthal triple systems


Author: J. C. Ferrar
Journal: Trans. Amer. Math. Soc. 174 (1972), 313-331
MSC: Primary 17E05; Secondary 08A05
MathSciNet review: 0374223
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Strictly regular elements play a role in the structure theory of Freudenthal triple systems analogous to that played by idempotents in nonassociative algebras with identity. In this paper we study the coordinatization of reduced triple systems relative to a connected pair of strictly regular elements and use the explicit form of strictly regular elements in terms of the coordinatization to prove uniqueness of the coordinatizing Jordan algebra, as well as several generalizations of known results regarding groups of transformations related to triple systems. Finally, we classify forms of a particularly important triple system (the representation module for the Lie algebra $ {E_7}$) over finite, p-adic or real fields.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17E05, 08A05

Retrieve articles in all journals with MSC: 17E05, 08A05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1972-0374223-1
PII: S 0002-9947(1972)0374223-1
Keywords: Freudenthal triple system, strictly regular element, Peirce decomposition, quadratic Jordan algebra, inner ideal
Article copyright: © Copyright 1972 American Mathematical Society